MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 15 VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 15 VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FX803T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a m.Blue (part # fx803t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be operated in overdrainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 8 years; height: 125 centimeters (cm); weight: 30 kilograms (kg); gender: male.Same event as medwatch-no.3004721439-2022-00269.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The m.Blue® was manufactured by a qualified employee in february 2020.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The m.Blue® has a fixed pressure stage of 15 cmh2o.The valve was inspected as article fx803t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage were detected.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the m.Blue® valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is not operating within the accepted tolerance in the horizontal position.Internal inspection: after dismantling of the valve, deposits were found in m.Blue®.Results: it should be noted that the product was received dry.Upon receipt, it was evident that the previously enclosed liquid had completely leaked out.The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.Based on our investigation, we can determine adjustment difficulties and accelerated drainage at the valve at the time of our inspection.This is likely due to the deposits observed inside the valves.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE 15 VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15324979
Report Number3004821439-2022-00268
Device Sequence Number5863802
Product Code JXG
UDI-Device Identifier04041906504427
UDI-Public4041906504427
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX803T
Device Catalogue NumberFX803T
Device Lot Number20046035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale
Patient Weight30 KG